Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Gonality and Clifford index of projective curves on ruled surfaces


Authors: Youngook Choi and Seonja Kim
Journal: Proc. Amer. Math. Soc. 140 (2012), 393-402
MSC (2010): Primary 14H51, 14J26, 14H45
DOI: https://doi.org/10.1090/S0002-9939-2011-10905-5
Published electronically: June 1, 2011
MathSciNet review: 2846309
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth curve on a ruled surface $\pi : S\rightarrow C$. In this paper, we deal with the questions on the gonality and the Clifford index of $X$ and on the composedness of line bundles on $X$ with the covering morphism $\pi |_X$. The main theorem shows that if a smooth curve $X\sim aC_o +\textbf {b}f$ satisfies some conditions on the degree of $\bf b$, then a line bundle $\mathcal {L}$ on $X$ with $\mathrm {Cliff}(\mathcal {L})\le ag(C)-1$ is composed with $\pi |_X$. This implies that a part of the gonality sequence of $X$ is computed by the gonality sequence of $C$ as follows: \[ d_r (X)=ad_r (C) ~~\mbox { for }~r\le L,\] where $L$ is the length of the gonality sequence of $C$.


References [Enhancements On Off] (What's this?)

References

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H51, 14J26, 14H45

Retrieve articles in all journals with MSC (2010): 14H51, 14J26, 14H45


Additional Information

Youngook Choi
Affiliation: Department of Mathematics Education, Yeungnam University, 214-1 Daedong Gyeongsan, 712-749, Gyeongsangbuk-do, Republic of Korea
MR Author ID: 709698
Email: ychoi824@yu.ac.kr

Seonja Kim
Affiliation: Department of Electronics, Chungwoon University, Hongseong, Chungnam, 350-701, Republic of Korea
MR Author ID: 258121
Email: sjkim@chungwoon.ac.kr

Keywords: Gonality, Clifford index, ruled surface, multiple covering, Castelnuovo-Severi inequality, gonality sequence.
Received by editor(s): September 28, 2009
Received by editor(s) in revised form: November 16, 2010
Published electronically: June 1, 2011
Additional Notes: The first author’s work was supported by the Korea Research Foundation Grant funded by the Korean Government (KRF-2008-314-C00011)
The second author’s work was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF), funded by the Ministry of Education, Science and Technology (2009-0075469)
Communicated by: Bernd Ulrich
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.